The People's Perspective on Medicine

Ezetimibe/Simvastatin

Vytorin is a cholesterol-lowering drug composed of both ezetimibe (Zetia) and simvastatin (Zocor).

Full prescribing information is available at: 

http://dailymed.nlm.nih.gov/dailymed/drugInfo.cfm?id=9331

Check out Wikipedia for more user-friendly information:

http://en.wikipedia.org/wiki/Vytorin

Rate this article
star-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-emptystar-fullstar-empty
0- 0 ratings
About the Author
Joe Graedon is a pharmacologist who has dedicated his career to making drug information understandable to consumers. His best-selling book, The People’s Pharmacy, was published in 1976 and led to a syndicated newspaper column, syndicated public radio show and web site. In 2006, Long Island University awarded him an honorary doctorate as “one of the country's leading drug experts for the consumer.” .
Tired of the ads on our website?

Now you can browse our website completely ad-free for just $5 / month. Stay up to date on breaking health news and support our work without the distraction of advertisements.

Browse our website ad-free
Join over 150,000 Subscribers at The People's Pharmacy

We're empowering you to make wise decisions about your own health, by providing you with essential health information about both medical and alternative treatment options.

Showing 3 comments
Comments
Add your comment

I have been on zocor for 8 months and have osteoporosis. Over the last 4 months I have been getting weaker and losing muscle strength, and the most horrible pain in my entire body, I have become home bound due to the pain.
I am now walking with a cane and live on pain meds. My friend who hasn’t seen me for a while was shocked. She and I went on the web and checked out the side effects of this medication and I have 95% of them. I sent my Dr an email and stopped the medication this morning. My cholesterol is perfect my last lab work.
My question how long does it take for the symptoms to clear up.

Doing some research for dad and my question is if he is better off taking the combo or if either Ezetimibe or Simvastatin would be less prone to side effects (thinking the less substances he takes the better…)?
Thanks
PEOPLE’S PHARMACY RESPONSE: THE RESEARCH DOES NOT SHOW ANY BENEFIT FOR THE COMBINATION IN TERMS OF GREATER LIFE EXPECTANCY. SIMVASTATIN ALONE DOES HAVE SUCH EVIDENCE FOR MEN AT HIGH RISK. THIS SHOULD BE DISCUSSED WITH THE DOCTOR.

I had been taking Vytorin and Tricor for almost a year. during this time I realized my hair was getting thinner and thinner. I could not find out why this was happening nor had my doctor who just laughed it off as to “get a wig”. I looked up all the meds I was taking and found out that Vytorin AND Tricor BOTH CAUSE alopecia…..baldness. I also found that Niacin would do basically the same thing with even better results and no side effects.
My hair is slowly coming back…with the help of Rogaine, all kinds of hair oils and a lot of attention. (I am still wearing a wig as yet and it has been almost 1 1/2 years now. I hate this wig. It looks really good but it is awfully hot in the summer.

* Be nice, and don't over share. View comment policy^